Thunderstorm Wind, Franklin
- When
- June 4, 8:11 PM EST
- Where
- Franklin County, 0.69 mi NW of (Aaf)apalachicola Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.728, -85.027
A line of convection moved inland from the Gulf of Mexico and produced an isolated downburst over the Apalachicola Municipal Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A line of convection moved inland from the Gulf of Mexico and produced an isolated downburst over the Apalachicola Municipal Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 4, 2:28 PM EST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT FRI JUN 4 2010 .SYNOPSIS... A NEARLY-STATIONARY 1007 MB LOW WAS CENTERED ALONG THE LA-TX STATE BORDER...WITH A WEAK TROUGH EXTENDING TO ITS EAST INTO SOUTHEAST AL. LOCAL RADAR WERE SO FAR MUCH QUIETER THAN I WOULD HAVE EXPECTED 24 HOURS AGO...WITH ONLY ISOLATED STORMS. IT CERTAINLY APPEARS THAT THE STRONG DRYING ALOFT (NOT FORECAST BY THE NWP GUIDANCE 24 HOURS AGO) HAS HAD A STRONG SUPPRESSING EFFECT ON DEEP MOIST CONVECTION. PRECIP WATER VALUES IN THE MID TROPOSPHERE OVER OUR REGION HAVE DROPPED INTO THE 0.6 TO 1 INCH RANGE (BASED ON THE LATEST GOES SOUNDER IMAGERY)...ENOUGH TO GREATLY WEAKEN ANY DEVELOPING UPDRAFTS. && .SHORT TERM... (TONIGHT THROUGH MONDAY) THE 12 UTC NWP GUIDANCE FORECASTS THE DEEP LAYER CYCLONE OVER WESTERN LA TO GRADUALLY DISSIPATE AS SOME OF ITS ENERGY GETS ABSORBED INTO A DEVELOPING LONG WAVE TROUGH OVER THE EASTERN U.S. COAST. THE MODEL CONSENSUS IS THAT MUCH OF THE MID-UPPER TROPOSPHERIC DRYING OBSERVED TODAY WILL DIMINISH BY SATURDAY...MAKING THE THERMODYNAMICS MORE FAVORABLE FOR DEEP MOIST CONVECTION. THERE MAY STILL BE SOME WEAK LARGE SCALE Q-G FORCING SATURDAY AND SUNDAY TO AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE DEEP TROPOSPHERIC FLOW WILL GENERALLY BE OUT OF THE SOUTHWEST THIS WEEKEND...WHICH TYPICALLY MEANS ACTIVE SEA BREEZE FRONTS WITH GOOD RAIN COVERAGE. THE LACK OF STRONG WINDS ALOFT WILL LIKELY PREVENT MUCH STORM ORGANIZATION SATURDAY...BUT A FEW PULSE SEVERE STORMS CAN NOT BE RULED OUT. THERE COULD BE A BETTER CHANCE FOR SOME STORM ORGANIZATION SUNDAY AS THE 500 MB TROUGH AXIS NEARS OUR AREA AND AN 850 MB JET DEVELOPS (ALBEIT NOT THAT STRONG)...AND THE AIRMASS BECOMES UNSTABLE DURING THE AFTERNOON. TEMPERATURES WILL BE NEAR AVERAGE DURING THE DAY...AND A LITTLE ABOVE AVERAGE AT NIGHT. .LONG TERM... (MONDAY NIGHT THROUGH FRIDAY) MODELS ARE CONSISTENT IN THE DEVELOPMENT OF A DEEP RIDGE ACROSS THE GULF WATERS BY THE BEGINNING OF NEXT WEEK. THIS WOULD FAVOR HOT AND HUMID CONDITIONS OVER THE REGION BY THE MIDDLE OF NEXT WEEK. HOWEVER...CONVECTIVE COVERAGE AND EXTENT OF MID- LEVEL MOISTURE MAY SOMEWHAT LIMIT DAYTIME HEATING. BASED ON MODEL AGREEMENT IN HANDLING OF THE RIDGE...WE HAVE GONE WITH MID 90S MONDAY WITH SOME AREAS REACHING THE UPPER 90S TUESDAY THROUGH THURSDAY. GIVEN SUCH HIGH TEMPS AND DEWPOINTS...HEAT INDICES COULD REACH 100 OR HIGHER MAKING IT VERY UNCOMFORTABLE. AN ACTIVE SEA BREEZE WILL CONTINUE WITH INCREASED POPS EACH AFTERNOON THROUGH THE END OF THE EXTENDED PERIOD. POPS WILL REMAIN AROUND 30 PERCENT WITH A COUPLE OF DAYS OF HIGHER PROBABILITY DUE TO FAVORABLE FLOW REGIMES. OVERALL...EXPECT SUMMER PATTERN TO CONTINUE WITH TEMPERATURES INCREASING MARKEDLY BY THE MIDDLE OF NEXT WEEK AND SCATTER SHOWERS AND THUNDERSTORMS EACH AFTERNOON. && .AVIATION... CONVECTION IS NOT AS WIDESPREAD AS WE HAVE SEEN THE PAST FEW DAYS. HOWEVER...ISOLATED TO SCATTERED SHOWERS/TSTMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND MAY BRIEFLY IMPACT SOME TAF SITES WITH MVFR/IFR CIGS/VSBYS. CONVECTION SHOULD BE MORE NUMEROUS SATURDAY. && .MARINE... WINDS AND SEAS WILL BE ABOVE AVERAGE THIS WEEKEND...THEN SETTLE DOWN TO NEAR AVERAGE LEVELS EARLY NEXT WEEK AS A WEEK FRONT MOVES INTO THE REGION. && .FIRE WEATHER... NO CONCERNS AT LEAST THROUGH THE MIDDLE OF NEXT WEEK AS SOUTHERLY LOW LEVEL FLOW CONTINUES TO KEEP A VERY MOIST ENVIRONMENT ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 90 73 91 73 / 20 60 30 70 30 PANAMA CITY 77 86 77 86 76 / 30 60 30 50 30 DOTHAN 73 90 73 91 72 / 30 60 30 60 30 ALBANY 73 91 74 91 72 / 30 60 20 70 30 VALDOSTA 72 90 73 90 72 / 30 60 20 70 30 CROSS CITY 74 89 73 89 73 / 20 60 30 60 30 APALACHICOLA 77 88 77 88 77 / 20 60 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...GIBBS/AUSTIN AVIATION/FIRE WX...BARRY REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 AM EDT FRI JUN 4 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 948 AM EDT FRI JUN 4 2010 /848 AM CDT FRI JUN 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS SOUTH GEORGIA WHERE THERE WILL BE MORE MOISTURE. DRY AIR ALOFT MAY HELP LIMIT THE NUMBER OF STORMS OVER THE FLORIDA PANHANDLE SOMEWHAT. A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS FROM 40 TO 60 MPH. AS USUAL FOR THIS TIME OF YEAR...LIGHTNING WILL BE THE MAIN WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE UNSETTLED PATTERN OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND SUNDAY...BEFORE THE STUBBORN UPPER LEVEL LOW FINALLY BREAKS DOWN AND DISSIPATES BY THE BEGINNING OF NEXT WEEK. THIS WILL ALLOW THE REGION TO RETURN TO A MORE TYPICAL DIURNAL SEA BREEZE PATTERN WITH JUST SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HOWEVER...THIS PATTERN CHANGE WILL ALSO RESULT IN A RETURN TO HOT AND HUMID CONDITIONS OVER THE AREA AS AN UPPER LEVEL RIDGE BUILDS IN TO REPLACE THE LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THAT OCCURS FROM ISOLATED STORMS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GOULD/FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 PM EDT FRI JUN 4 2010 FLZ015-115-050145- COASTAL FRANKLIN-INLAND FRANKLIN- 908 PM EDT FRI JUN 4 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN COUNTY... * UNTIL 945 PM EDT AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF APALACHICOLA...MOVING NORTHEAST AT 40 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. 42-DVD
The Tallahassee radar (KTLH), 100 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243628.